MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286C
Medical Device Problem Codes No Apparent Adverse Event (3189); Data Problem (3196)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient experienced a connect power alarm while on battery power.The clips and batteries were exchanged but this did not resolve the alarm.The patient was placed on the power module and no data was displayed on the system monitor.It was suspected that a wire on the white power lead of the system controller was fractured.The system controller was exchanged.
 
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
B5: additional information.H6: medical device problem codes, corrected.No further information provided.A supplemental report will be submitted once the manufacturer investigation is complete.
 
Event or Problem Description
Log files were not available because the white lead would not transmit any information.Exchanging the controller resolved the connect power alarm as well as the issue of no data showing on the system moniter.The patient reportedly did not experience symptoms during the exchange.The issue was understood to be an isolated incident to the specific controller but could not be confirmed as the system moniter being used at the time was unknown.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the system monitor (serial number unknown) not displaying information from the system controller ((b)(6)) was not able to be confirmed.The system monitor did not return for analysis.Provided information indicated that the specific system monitor in use at the time of the reported event was not known, but that the issue had not reoccurred on any of the hospital¿s system monitors.The root cause of the communication issue was determined to be due to the system controller¿s white power cable was being fully seated in the controller.The white power cable is responsible for communication between the system monitor and the system controller, so an internal connection issue would cause the reported event.Therefore, the reported event could not be correlated an issue with the system monitor.The device history records were could not be reviewed due to the serial number of the system monitor being unknown.Heartmate iii instructions for use section 8 entitled ¿equipment storage and care¿ and heartmate iii patient handbook section 6 entitled ¿caring for the equipment¿ addresses how to properly care for and maintain the equipment for proper use.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20423560
Report Number2916596-2024-06483
Device Sequence Number7860074
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286C
Device Catalogue Number1286C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer11/01/2024
11/20/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date11/18/2024
11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale
Patient Weight51 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American